Hi Guest, Welcome to the quilting forums, register now —or—

Page 1 of 2 12 LastLast
Results 1 to 10 of 19
  1. #1
    Missouri Star

    Join Date
    Jul 2013
    Location
    Colorado
    Posts
    8,910
    Post Thanks / Like

    Default Anyone taking Metformin? Any Side Effects?

    My blood sugars have been running too high. I'm considering asking my dr. for the Rx Metformin. Many of the reviews include negative comments about side effects: e.g explosive diarrhea, GI upset, muscle & joint aches & pains, headache, blurred vision, etc. If you're currently taking Metformin, or have taken it in the past, what has been your experience? Any side effects? Thanks for your feedback.

  2. #2
    Missouri Star

    Join Date
    Feb 2014
    Posts
    2,633
    Post Thanks / Like

    Default Re: Anyone taking Metformin? Any Side Effects?

    I have taken Metformin for some number of years. I do have some of the side effects but they are manageable. My blood sugars are kept under control very well with the Metformin. The side effects that are listed are usually the worst things that can happen, and don't happen to everyone.

    I would discuss it with your doctor.

  3. #3
    Missouri Star

    Join Date
    Aug 2014
    Location
    NE Texas
    Posts
    4,987
    Post Thanks / Like

    Default Re: Anyone taking Metformin? Any Side Effects?

    Each person's physical/chemical makeup is very different, the warnings/side effects are required by law (and a very litigious society) to advise both Physician and Patient of possible adverse effects. A lengthy discussion with your Doctor is always the best bet.
    What do you mean I'm easily distracted..........HEY LOOK......FABRIC!!!!

  4. #4
    Missouri Star

    Join Date
    Jan 2012
    Location
    Missouri, but not close enough to MSQC!
    Posts
    20,470
    Post Thanks / Like

    Default Re: Anyone taking Metformin? Any Side Effects?

    It made me nauseous, shaky and gave me diaharea. Hated it.

  5. #5
    The Guild President

    Join Date
    Sep 2011
    Location
    Lucas, TX
    Posts
    506
    Post Thanks / Like

    Default Re: Anyone taking Metformin? Any Side Effects?

    I have been taking it twice a day for a year now. In the beginning I did have some side effects, but I have a lot of drug sensitivities and went into it knowing I would have to adjust. At this time I really don't notice any side effects.

    Good luck. If Metformin doesn't work out for you, I hope you find a medication that will.
    Tortugaquilter

  6. #6
    Missouri Star

    Join Date
    Jan 2014
    Location
    Oregon
    Posts
    1,518
    Post Thanks / Like

    Default Re: Anyone taking Metformin? Any Side Effects?

    My husband has been taking Metformin for many years. He hasn't had any side effects that aren't manageable.
    If you read the labels or listen to the ads, just about every drug causes diarrhea and/or constipation. Some of my husbands meds say they can cause both!!
    Others are correct, it's best to talk to your doctor if you have concerns..
    May the road rise up to meet you...
    May the wind be always at your back...
    May you be in Heaven a half hour before the Devil knows you're dead...
    Patt

  7. #7
    Applique Angel

    Join Date
    Aug 2010
    Posts
    381
    Post Thanks / Like

    Default Re: Anyone taking Metformin? Any Side Effects?

    My diabetic husband takes it. His tummy rumbles a lot, but that's it. He hasn't experienced constipation or anything else, just a very noisy tummy.

    If you're pre-diabetic, you really should talk to your doctor. There may be other, less drastic options besides Metformin.

  8. #8
    Missouri Star

    Join Date
    Apr 2012
    Location
    Northern California, USA
    Posts
    4,098
    Post Thanks / Like

    Default Re: Anyone taking Metformin? Any Side Effects?

    I took it for only a couple of months because I hated the side effects. I should add that my blood sugars are OK, but I am insulin resistant. So for me, Metformin was "elective."

    On Metformin, I was bloated and just felt miserable. The most interesting side effect was that I was measurably weaker. I was working out at the gym, and went from being able to do 300lb leg presses down to only 180lb. I wish I could remember more to tell you, but it was many years ago and I don't remember all the details. But here was a med that I had begged my doctor to prescribe, and within two months was begging to discontinue.

    My suggestion is that you read both pro and con literature, coupled with your doctor's advice. It's a pretty powerful med, so you want to learn all you can.
    Toni ... If I keep sewing long enough, will they make their own dinner?

  9. #9
    Prairie Pointer

    Join Date
    Jan 2014
    Location
    Maywood Mo
    Posts
    52
    Post Thanks / Like

    Default Re: Anyone taking Metformin? Any Side Effects?

    I took it for two yrs at first no side affects but then I had the headaches, sick to my stomach all the time and the diarrhea every single day but ck with your doctor it may be different for you. good luck

  10. #10
    Binding Belle

    Join Date
    Apr 2013
    Location
    Beautiful Pacific Northwest (WA)
    Posts
    246
    Post Thanks / Like

    Default Re: Anyone taking Metformin? Any Side Effects?

    I've been taking Metformin for a couple of years, and haven't noticed any side-effects - I've had headaches all my life. I'm just glad I'm able to keep my blood sugars in check with diet, exercise, and medication. Now if I could just lose some weight.....

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •